Vol. 7, No. 10, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 3, 249–351
Issue 2, 147–247
Issue 1, 1–146

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
Cover
Editorial Board
Research Statement
Scientific Advantage
Submission Guidelines
Submission Form
Subscriptions
Author Index
To Appear
 
ISSN: 1559-3959
Boundary integral equation for notch problems in an elastic half-plane based on Green's function method

Y. Z. Chen

Vol. 7 (2012), No. 10, 963–981
Abstract

This paper studies a boundary integral equation (BIE) for notch problems in an elastic half-plane based on Green’s function method. The boundary along the half-plane is traction-free. A fundamental solution is suggested, which is composed of a principal part and a complementary part. The process for evaluating the complementary part from the principal part is similar to the Green’s function method for Laplace’s equation. After using the Somigliana identity or Betti’s reciprocal theorem between the field of the fundamental solution and the physical field, the displacements at the domain point are obtained. Letting the domain point approach the boundary point and using the generalized Sokhotski–Plemelj formula, a BIE of the notch problem for a traction-free half-plane boundary is obtained. The accuracy of the suggested technique is examined. Computed results for elliptic notches and a square notch with rounded corner are presented in the paper.

Keywords
elasticity, elastic half-plane, notch problem, fundamental solution, Green's function method, complex variable BIE
Milestones
Received: 1 September 2012
Revised: 20 October 2012
Accepted: 26 October 2012
Published: 1 March 2013
Authors
Y. Z. Chen
Division of Engineering Mechanics
Jiangsu University
Xue Fu Road 301
Zhenjiang, Jiangsu 212013
China